Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 113, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 28, 2009, 7:14 PM CDT for Christian County, Douglas County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2009, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 29, 2009, 12:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Douglas County, MO
The radar
The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 290014
FFWSGF
MOC043-067-290500-
/O.NEW.KSGF.FF.W.0113.090729T0014Z-090729T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
WESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL MIDNIGHT CDT.
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ESTIMATED RAINFALL OF 1 TO 2 INCHES HAVE
FALLEN...WITH LOCALIZED AREAS SEEING UP TO 3 INCHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
ROUTE U AT BRYANT CREEK NORTHWEST OF BRUSHYKNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3681 9315 3696 9326 3709 9305 3709 9290
3707 9290 3708 9283 3707 9283 3707 9251
3680 9251
$$
BARJENBRUCH2 follow-up statements
000
WGUS73 KSGF 290212
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT TUE JUL 28 2009
MOC043-067-290500-
/O.CON.KSGF.FF.W.0113.000000T0000Z-090729T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-DOUGLAS MO-
912 PM CDT TUE JUL 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
EASTERN CHRISTIAN AND WESTERN DOUGLAS COUNTIES...
AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WITH VERY HEAVY RAIN HAD PRODUCED UP TO TWO
INCHES OF RAIN ACROSS THE WARNED AREA...WITH A FEW LOCATIONS
RECEIVING UP TO THREE AND A HALF INCHES OF RAIN IN A SHORT PERIOD OF
TIME.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
IN PARTICULAR...THE UPPER REACHES OF SWAN CREEK AND BULL CREEK WILL
EXPERIENCE SIGNIFICANT RISES THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3690 9282 3690 9293 3681 9297 3681 9316
3697 9322 3703 9315 3707 9290 3707 9275
3697 9251 3680 9251 3681 9276
$$
BARJENBRUCH000
WGUS73 KSGF 290451
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT TUE JUL 28 2009
MOC043-067-290501-
/O.EXP.KSGF.FF.W.0113.000000T0000Z-090729T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-DOUGLAS MO-
1151 PM CDT TUE JUL 28 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT FOR EASTERN
CHRISTIAN AND WESTERN DOUGLAS COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3690 9282 3690 9293 3681 9297 3681 9316
3697 9322 3703 9315 3707 9290 3707 9275
3697 9251 3680 9251 3681 9276
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 6:43 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 28, 6:43 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 643 PM CDT TUE JUL 28 2009 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD SOUTHEAST INTO SOUTHERN MISSOURI AND SOUTHEAST KANSAS AHEAD OF AN APPROACHING FRONT THAT EXTENDED FROM CENTRAL KANSAS INTO CENTRAL MISSOURI. THE MOST INTENSE STORMS THROUGH EARLY WILL OCCUR MAINLY ALONG AND SOUTH HIGHWAY 60 AS A WELL DEFINED OUTFLOW BOUNDARY PUSHES SOUTH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS. AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE. NATIONAL WEATHER SERVICE SPRINGFIELD MEASURED A WIND GUSTS OF 45 MPH AT 535 PM. FOSTER && .DISCUSSION... FOR TONIGHT...A WEAK FRONTAL SYSTEM WILL SHIFT INTO NORTHERN ARKANSAS AND CENTRAL OKLAHOMA. THERE CONTINUES TO BE DECENT SIGNAL WITH THE WRF MODEL THAT SUGGESTS CONVECTION DEVELOPING OVER NE OKLAHOMA AND SE KANSAS...MAINLY AFTER MIDNIGHT. THIS OCCURS IN RESPONSE TO ENHANCED PRESSURE ADVECTION LIFT WITHIN AN AREA WHERE THE LOW LEVEL JET INTERSECTS THE FRONTAL SYSTEM. FOR THIS REASON I HAVE ELECTED TO LEAN OUR FORECAST TOWARD THE WRF SOLUTION WITH POPS THE HIGHEST OVER SW MO / SE KS AFTER MIDNIGHT. OVERNIGHT CONVECTION THAT DEVELOPS IN OKLAHOMA WILL TRANSLATE ACROSS SOUTHERN MISSOURI DURING THE MORNING HOURS OF WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL LIKELY FORM WEDNESDAY AFTERNOON/NIGHT IN RESPONSE TO A STRONGER COLD FRONT THAT WILL APPROACH THE REGION FROM THE NORTHWEST. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE...PRIOR TO EXITING THE REGION MID THURSDAY AFTERNOON. CANADIAN HIGH PRESSURE BUILDS OVER THE NATIONS MID SECTION...ALLOWING A COOLER AND DRIER AIRMASS TO SPREAD IN. FAIR WEATHER CONDUCIVE FOR OUTDOOR ACTIVITIES WILL RESULT BOTH FRIDAY AND SATURDAY. LOOK FOR LOW HUMIDITY...WITH AFTERNOON HIGHS WARMING INTO THE MID 80S. RETURN FLOW COMMENCES DURING THE DAY ON SATURDAY...MEANWHILE A UNSEASONABLY STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL APPROACH BY SUNDAY. THIS SYSTEM WILL LIKELY CREATE ANOTHER EPISODE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND INTO NEXT MONDAY. THERE CONTINUES TO BE A STRONG SIGNAL WITHIN THE MEDIUM RANGE MODELS THAT CONFINES THE SUMMERTIME HIGH OVER THE DESERT SOUTHWEST. MEANWHILE NORTHWEST FLOW PERSISTS OVER THE OZARKS...CAUSING ADDITIONAL CANADIAN AIRMASSES TO SPREAD IN. THIS PATTERN WOULD KEEP THE REGION UNSEASONABLY COOL WITH MORE RAIN CHANCES IN THE FORECAST THROUGH MUCH OF NEXT WEEK. CRAMER && .AVIATION... SHOWERS AND THUNDERSTORMS WILL IMPACT THE TERMINAL VICINITIES THIS EVENING AS A COLD FRONT MOVES SOUTH INTO THE AREA. THESE STORMS WILL RESULT IN AREAS OF MVFR AND EVEN LOCALIZED IFR CONDITIONS. MOST OF THE STORMS WILL END BY LATE EVENING. PATCHY FOG MAY DEVELOP TOWARD MORNING. VFR CONDITIONS ARE EXPECTED WEDNESDAY WITH MOST OF THE SHOWERS AND THUNDERSTORMS REMAINING TO THE SOUTH OF THE TERMINALS. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 28, 5:00 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 PM CDT TUE JUL 28 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 500 PM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA INTO THE EVENING HOURS. A FEW SEVERE STORMS WITH HAIL TO THE SIZE OF QUARTERS...AND DAMAGING DOWN BURST WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. VERY HEAVY RAINFALL ASSOCIATED WITH THESE STORMS MAY LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY WHERE STORMS TRAIN OVER THE SAME AREAS. SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH WIND GUSTS TO 60 MPH THE PRIMARY SEVERE WEATHER RISK. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jul 28, 2:14 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT TUE JUL 28 2009 MOZ056-057-281945- MILLER MO-MORGAN MO- 214 PM CDT TUE JUL 28 2009 ...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL MORGAN AND NORTHWESTERN MILLER COUNTIES UNTIL 245 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BARNETT...OR 7 MILES WEST OF ELDON...MOVING EAST AT 10 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN EASTERN MORGAN AND NORTHWESTERN MILLER COUNTIES...INCLUDING ELDON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
Local storm report, Jul 28, 4:38 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 PM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM FLASH FLOOD 2 S BARNETT 38.35N 92.67W
07/28/2009 MORGAN MO LAW ENFORCEMENT
TWO REPORTS OF WATER RUNNING OVER THE ROAD SOUTH OF
BARNETT ON AA HIGHWAY. WATER WAS REPORTED AS TOO DEEP TO
DRIVE THROUGH.
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 32 min |
| Jul 28, 7:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 32 min |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.